MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE TTS; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION MAXFORCE TTS; DILATOR, ESOPHAGEAL
Model Number M00589180
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that maxforce tts dilatation balloon was used in the esophagus during an upper endoscope procedure performed on an unknown date.During procedure, it was noticed that the a hole in the balloon and could only fill half way.The procedure was completed with another maxforce tts dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2021 as no event date was reported.(b)(4).The device has not been received for analysis.Should the device become available for analysis and there is any further relevant information, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6) 2021 as no event date was reported.Block h6: device code a041001 captures the reportable event of balloon pinhole.Block h10: investigation results: a visual and microscopic examination of the returned complaint device found that the balloon had a hole, which confirms the reported event.The sheath was noted to be bent.Functional analysis cannot be performed due to the hole in the balloon.It is most likely that procedural factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during procedure can lead to the sheath bent.Also, it is possible that an exceed of the pressure recommended during procedure or handling during preparation could affected the device performance.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
Kit was reported to boston scientific corporation that maxforce tts dilatation balloon was used in the esophagus during an upper endoscope procedure performed on an unknown date.During procedure, it was noticed that the a hole in the balloon and could only fill half way.The procedure was completed with another maxforce tts dilatation balloon.There were no patient complications reported as a result of this event.

Brand Name
MAXFORCE TTS
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12885306
Report Number3005099803-2021-05986
Device Sequence Number4024438
Product Code KNQ
UDI-Device Identifier08714729099925
UDI-Public08714729099925
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K934697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model NumberM00589180
Device Catalogue Number8918
Device Lot Number0027902496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown